MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHSIS, KNEE,PTELLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMR

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PRSTHSIS, KNEE,PTELLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMR
Catalog Number 74022224
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient has components in place since (b)(6) 2015 and was experiencing pain, during a revision surgery procedure it was found that tibia was loose.Cement was well-adhered to the tibia base plate, but was loose from the bone.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.A review of the complaint history revealed no prior complaints for the listed lot.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our clinical/medical team concluded: based on the information provided, the root cause of the reported loosening is likely due to the lack of adherence of the cement to the bone and not due to failure of the smith and nephew device.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re opened.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided/available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: patient information.Surgical procedure/post-operative care review.Device labeling (including technique guides, ifus, etc.) this case reports that a revision surgery was perform four years post implantation due to pain.During the revision it was found that tibia was loose.The surgeon believes that the cement did not adhere to bone.The cement was well-adhered to the tibia base plate.Based on the information provided the root cause of the reported loosening is likely due to the lack of adherence of the cement to the bone and not due to failure of the s&n device.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 4
Common Device Name
PRSTHSIS, KNEE,PTELLOFMROTIBL,SMI-CNSTRND,CMNTD,POLYMR/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8278336
Report Number1020279-2019-00286
Device Sequence Number1370683
Product Code JWH
UDI-Device Identifier03596010554321
UDI-Public03596010554321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Catalogue Number74022224
Device Lot Number15HM21352
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date06/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;